Re: arthritis of spine w/herniated discs
Hi Crazycats4: Regarding Depo Medrol; Kathryn2 IS correct. The Depo Medrol does cause problems and it is not only possible allergic reactions. It can cause arachanoditis which is basically that the nerves in the low back can get glued together and cause pain and major problems in the nerve roots. However, I received an opinion from a doctor on another message board regarding the depo. Kathryn2 is also correct regarding the dye used. Another steroid this doctor recommended is called Celestone. Kathryn2 is also correct in that these shots are only temporary; however, in an eldery gentleman who is unable to have surgery, the only other option is some strong medication for pain to help him be comfortable. I would hope a doctor would be willing to prescribe something. Perhaps neurontin would work for him in a higher dose as stated by Mattsmummum without any other type pain meds.
We are all different people and medications react differently on everyone. However, Kathryn2 is correct in what she says. Mattsumummum, too, is correct regarding that neurontin; I just dont take that much, but it may be great for your dad without anything else, prescribed as Matt stated.
So, between all of us who have posted, I am sure I can speak for everyone, we all hope we have given you a bit of guidance on this. Take care, PatG